# SDR 2004FA0000391

- Difficulty date: April 5, 2004
- Submitted: April 7, 2004
- Operation: General aviation
- Aircraft: N4167G
- Make and model: Cessna 402B
- Aircraft serial: 402B1214
- Aircraft time: 11,745 hours
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Part number: 08522350
- Condition: Cracked
- Location: Lt Wing
- Part time: 11,745 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RAMP INSP FOUND OIL CANNING IN LT WING OF HIGH TIME.  WING WAS INSPECTED AND ONLY DEFECT FOUND WAS LWR FLANGE ON 4 OF INTERSPAR RIBS WERE CRACKED AT STRINGER PASS-THROUGH.  CRACK WAS .5-.75 INCHES LONG AND USUALLY EXTENDED PAST FIRST RIVET. AFTER REPAIRING IAW SRM THE OIL CANNING WAS STILL EVIDENT. CONCLUSION THAT OIL CANNING SKIN IS NOT RESULT OF RIB CRACKS BUT CRACKS ARE DIRECT RESULT OF OIL CANNING SKIN.  OIL CANNING WHEN A GENTLE LIFTING FORCE IS PLACED ON AFT END OF TIP TANK (CAUSE OF DAMAGE) AND POSSIBLY SOME LOOSE OR SMOKING RIVETS ON RIB LINE (RESULT OF THE DAMAGE)  IF RIVETS ARE LOOSE OR SMOKING BE SURE TO INSPECT INNER STRUCTURE BEFORE PUTTING A BLIND FASTENER IN.
